MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G23734
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Name and address - phone: (b)(4).Occupation - administration officer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a laser lithotripsy, the tip of a cook single-use holmium laser fiber broke/separated when inserted into an unspecified laser resectoscope.The user was unable to pass the fiber through the resectoscope, as the "button" was getting stuck.After the fiber tip broke off, bladder irrigation was passed through the distal end of the resectoscope, and the broken tip was not found.The user checked the bladder for the separated portion of the device, which was unable to be located.Additional patient/event information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during a laser lithotripsy, the tip of a cook single-use holmium laser fiber broke/separated when inserted into an unspecified laser resectoscope.The user was unable to pass the fiber through the resectoscope, as the "button" was getting stuck.After the fiber tip broke off, bladder irrigation was passed through the distal end of the resectoscope, and the broken tip was not found.The user checked the bladder for the separated portion of the device, which was unable to be located.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.The device was returned for investigation in open packaging.The laser fiber measured 290cm.The clear tip was missing, and approximately 3mm of blue tubing was smashed at the distal end.A document-based investigation evaluation was performed.No related non-conformances were recorded.Review of the work order revealed all devices had passing detection results.No additional complaints were received for this product lot.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which caution, ¿a number of different factors affect the life of any particular fiber, including: ¿ extended lasing at high power ¿ continuous lasing with the fiber tip in contact with tissue ¿ lasing with a contaminated or damaged proximal end ¿ improper handling ¿ poor beam alignment or focus ¿ never subject fiber optics to sharp bends in handling, use, or storage.¿ always keep connector-end dry and free from contaminants.¿ discard any fiberoptic assembly that is cracked or broken, or does not meet minimum transmission standards.¿ ferrule dust cap should stay attached when the fiber not connected to the laser system.¿ do not use this laser fiber in the presence of flammable anesthetics or combustible materials.¿ do not exceed recommended power limits.¿ based on the available information and a clinical assessment of the event, cook has concluded that it is most likely the user subjected the laser to sharp angles during the procedure, causing the breakage.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a review of risk documentation, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14690405
Report Number1820334-2022-01056
Device Sequence Number17474519
Product Code GEX
UDI-Device Identifier00827002237346
UDI-Public(01)00827002237346(17)240409(10)13883942
Combination Product (Y/N)N
PMA/510(K) Number
K163197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2024
Device Model NumberG23734
Device Catalogue NumberHLF-S550-H30
Device Lot Number13883942
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer08/22/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK RHAPSODY H30 LASER
Outcome Attributed to Adverse Event Other;
Patient SexUnknown